MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM POLYAXIAL WIDE LAG SCREW 5.5 8 X 80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM POLYAXIAL WIDE LAG SCREW 5.5 8 X 80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179704880
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the viper system wide lag screw implanted in the patient broke at the transition between the smooth and threaded portion of the screw.The original surgery took place in 2018.The patient underwent revision surgery on (b)(6) 2021.Upon removal, only the smooth part of the screw shank could be retrieved and the proximal threaded tip of the screw was left in the ilium.An iliac bolt was used to revise the construct.This report is for one (1) viper system polyaxial wide lag screw 5.5 8 x 80mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: event occurred on an unknown date in 2021.Additional procode: mnh, mni, kwp.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the viper ti sai poly 8x80mm (p/n: 179704880, lot number: tbtww) was received at us cq.Visual inspection of the complaint device showed the threaded portion of the tip had broken off, and broken fragment was not returned.Also, scratches were observed all over the device, which is consistent with the device use and would not contribute to the complaint condition.However, the reported condition for embedded device could not be confirmed since no such evidence was provided.Device failure/defect identified? yes.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: the overall complaint was confirmed as the threaded portion of the screw had broken off, but the reported condition could not be confirmed.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for exp 5.5 ti sai poly 8x80mm was conducted identifying that lot number tbtww was released in a single batch.Batch1: lot was released on may 15, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM POLYAXIAL WIDE LAG SCREW 5.5 8 X 80MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key13003716
Report Number1526439-2021-02546
Device Sequence Number19887687
Product Code NKB
UDI-Device Identifier10705034265728
UDI-Public10705034265728
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179704880
Device Catalogue Number179704880
Device Lot NumberTBTWW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN EXTRACTION INSTRUMENTS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown